Discussions that mention tylenol

Cerebral Palsy board


Hey Write,

I'm really perplexed as to why he would prescribe baclofen "as needed". It's not like taking Tylenol for a headache. Your (well... our) legs are always tight, so why take it and then let it wear off? Technically, we always "need" it. When you get up into a higher dosage (max is 80mg/day), you certainly can't stop it abruptly. You need to taper down the dosage each week in 5 or 10 mg increments. My doctor gave me a nice little lecture about not stopping baclofen just because I felt like it.

When I first started taking it, I took 10 mg before bedtime for one week, then I took 10 mg twice a day for a week, then 10 mg three times a day for a week. Now I take 40 mg total, spaced out during my day. I take 10 with breakfast, 5 with lunch, 10 with dinner, and 15 at bedtime.

Are you taking 20mg all at one time, or 10 twice a day. I'd imagine that 20 mg/day right off the bat is making you kind of sleepy?

Do talk to your neurologist about this when you see him. I'm sure he can give you information about this. The risk is slight, especially considering that you've only been taking the drug for a short time. But, you'll probably see greater benefits (with less drowsiness) if you ramp up the dose and take it on a set schedule.

Surgery's not the end-all-be-all solution to CP, either. I've been grappling with whether or not ask my drs. about surgery, too. The older you get, the greater the recovery time, and whenever a muscle or tendon is cut, it's always weaker than before. And, not all spasticity is bad-- we need it to walk in order to compensate for the weak muscle.
Take care!

NJenn